I feel like a jerk not replying to these responses, although it's been so long that none of you will likely read it.
Sorry to hear that hypomania drove you off an otherwise very effective med, did you ever try augmenting it with a mood stabilizer?
I did try augmenting it with Topamax, which ended up being a strange mix. It didn't stabilize my mood (although I did try it again later, after I was off Nardil, and it did stabilize my mood somewhat), but it did seem to enhance the effects of the Nardil. I found out later that Topamax has gabaergic properties of its own, which may be why I thought it was enhancing the Nardil, but I idk, this stuff is complicated.
How did nardil trigger hypomania, arkwelder? Also, did you feel okay not enjoying sex much, on it?
I really don't know. Under normal circumstances I have cyclothymia, which is like mild bipolar. It was most effective for me within the first 3-4 months, and then it started to sputter out a little. It never stopped working for me completely, however, like it apparently does for some people. Anyway, the hypomanic episodes were by far the strongest at first, although they never quite subsided. I think I said earlier that I developed hypomania later on, which isn't correct at all; what I should have said is that the initial months represented a sustained period of hypomania, whereas subsequent months represented periods of both ups and downs.
This sounds interesting. Does it really put your SA and depression into full remission? I don't like the idea of the diet restrictions but if it really works this well then I am willing to give it a try.
For me, it took a few weeks to kick in, and worked awesome for about 3-4 months after that, and then worked decently in the following years. I'm evaluating it strictly as a SA med; obviously, if anyone has bipolar disorder or cyclothymia, there's more to consider here. I've heard people say that it kicks in and out. For them, I would say its maybe inducing bipolar, perhaps aggravating some mood instability that was already there.